×

zbMATH — the first resource for mathematics

MV-observables and MV-algebras. (English) Zbl 0992.03081
Let \({\mathcal B}(R)\) be the \(\sigma\)-algebra of Borel subsets of \(R\), \({\mathcal T}_{\mathcal B}(R)\) the MV-algebra of all Borel measurable functions \(f: R\to [0,1]\). Usually an observable in an MV-algebra \(M\) is defined as a mapping \(x\) from the Borel \(\sigma\)-algebra \({\mathcal B}(R)\) to \(M\) such that \(x(R)\) is the greatest element of \(M\), \(x\) is additive (\(A\cap B)= \emptyset\Rightarrow x(A\cup B)= x(A)\oplus x(B)\)) and continuous from below. The author defines an MV-observable as an MV-\(\sigma\)-homomorphism from \({\mathcal T}_{\mathcal B}(R)\) to \(M\). The theory completely corresponds to category theory, of course (as is proved in the paper) it is applicable only for weakly divisible MV-algebras. A representation is presented as well as a calculus of MV-observables, which enables to construct a.e. the sum or product of MV-observables.

MSC:
03G12 Quantum logic
06D35 MV-algebras
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Belluce, L.P., Semisimple algebras of infinite valued logic, Canad. J. math., 38, 1356-1379, (1986) · Zbl 0625.03009
[2] Chang, C.C., Algebraic analysis of many-valued logics, Trans. amer. math. soc., 88, 467-490, (1958) · Zbl 0084.00704
[3] Cignoli, R., Complete and atomic algebras of the infinite valued łukasiewicz logic, Studia logica, 50, 375-384, (1991) · Zbl 0753.03026
[4] Cignoli, R.; D’Ottaviano, I.M.L.; Mundici, D., Algebraic foundations of many-valued reasoning, (2000), Kluwer Academic Dordrecht · Zbl 0937.06009
[5] Dvurečenskij, A., Loomis – sikorski theorem for σ-complete MV-algebras and l-groups, J. austral. math. soc. ser. A, 68, 261-277, (2000) · Zbl 0958.06006
[6] Dvurečenskij, A.; Riečan, B., Weakly divisible MV-algebras and product, J. math. anal. appl., 234, 208-222, (1999) · Zbl 0942.06003
[7] Dvurečenskij, A.; Pulmannová, S., New trends in quantum structures, (2000), Kluwer Academic, Ister Science Dordrecht/Bratislava · Zbl 0987.81005
[8] Goodearl, K.R., Partially ordered abelian groups with interpolation, Math. surveys and monographs, 20, (1986), Amer. Math. Soc Providence
[9] Halmos, P.R., Measure theory, (1988), Springer-Verlag New York/Heidelberg/Berlin · Zbl 0073.09302
[10] Kolmogorov, A.N., Grundbegriffe der wahrscheinlichkeitsrechnung, (1933) · Zbl 0278.60002
[11] Kuratowski, K., Topology, I, (1966), Mir Moscow
[12] Mundici, D., Interpretation of AF C*-algebras in łukasiewicz sentential calculus, J. funct. anal., 65, 15-63, (1986) · Zbl 0597.46059
[13] Mundici, D., Tensor products and the loomis – sikorski theorem for MV-algebras, Adv. appl. math., 22, 227-248, (1999) · Zbl 0926.06004
[14] Riečan, B.; Neubrunn, T., Integral, measures, and ordering, (1997), Kluwer Academic Dordrecht
[15] Varadarajan, V.S., Geometry of quantum theory, (1968), Van Nostrand Princeton · Zbl 0155.56802
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.